MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Hernia (2240); Disability (2371)
Date of Event 11/16/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol composix e/x device may have caused or contributed to the reported event.The patient's attorney alleges injuries, subsequent surgery including removal of device, intraperitoneal abscess and abdominal wall debridement; however no details have been provided.Should additional information be provided a supplemental emdr will be submitted.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
It is alleged by the patient's attorney that on or about (b)(6) 2011, patient underwent surgery for repair of an incisional hernia.As alleged, a bard/davol composix e/x was implanted to repair the hernia defect.It is alleged by the patient's attorney that on or about (b)(6) 2011, patient underwent an additional surgery for the removal of implanted mesh and drainage of intraperitoneal abscess and abdominal wall debridement.The patient was injured severely and permanently.As reported, patient has experienced significant physical, psychological and emotional pain and suffering, and has sustained permanent and debilitating injuries.Furthermore, despite having procedure, the patient continues to experience problems with hernia defect.As alleged, patient has suffered and continues to suffer from chronic debilitating pain, as well as significant psychological stress and depression.As reported, patient has undergone and will likely require in the further other forms of care and medical treatments due to the alleged defective composix e/x.

Brand Name
COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9089087
Report Number1213643-2019-08994
Device Sequence Number16793732
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2012
Device Catalogue Number0123790
Device Lot NumberHURF0295
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2019
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;